Skip to main content
MedVellum
QuestionsVideosPricing

MedVellum

Fellowship exam preparation across every specialty: source-verified topics, questions in every format, and videos.

Product

  • Specialties
  • Questions
  • Videos
  • Exam tools
  • Pricing

Verification & policy

  • Verified register
  • Editorial policy
  • Privacy
  • Terms

Account

  • Sign in
  • Create account
  • Dashboard
  • Account & billing

© 2026 MedVellum. For education only — not a substitute for clinical judgement.

llms.txtPsychiatry LLM catalogSitemap

Paeds Vivaspaediatric-dermatology

Paeds Vivas · paediatric-dermatology

Drug eruptions including DRESS and AGEP — branching viva

Branching viva on drug eruptions in children: distinguishing a benign morbilliform rash from DRESS and AGEP by timing and systemic features, the pathophysiology of each, the RegiSCAR approach, the management, and the genetic associations.

branching clinical structured oral6 min readVerification in progress

Target exams

RACP DCEMRCPCH Clinical
On this page
Study tools

Target exams

RACP DCEMRCPCH Clinical
Prompt
Paediatric ward: a seven-year-old boy six weeks into phenytoin for epilepsy, now febrile with a widespread red rash, facial swelling, cervical lymphadenopathy, eosinophilia and hepatitis.

Examiner opening (Examiner)

You are the general paediatric registrar on the ward. A seven-year-old boy who started phenytoin for new-onset epilepsy six weeks ago presents with a fever of 39 degrees, a widespread red rash, facial swelling, enlarged cervical lymph nodes, and blood tests showing eosinophilia and a hepatitis with raised transaminases. Talk me through your assessment and your working diagnosis. [2]

Exemplar opening (Candidate)

This is DRESS — drug reaction with eosinophilia and systemic symptoms, also called drug-induced hypersensitivity syndrome — until proven otherwise, caused by the phenytoin he started six weeks ago. The combination of the long latency of two to eight weeks, the fever, the facial oedema, the lymphadenopathy, the eosinophilia and the hepatitis is the classic presentation of a severe cutaneous adverse reaction to an aromatic anticonvulsant. My immediate priorities are to stop the phenytoin, to assess his airway breathing and circulation, to exclude sepsis with cultures, and to confirm the pattern of organ involvement, because this is not a simple drug allergy — it carries up to ten per cent mortality and can relapse. [2]

Paediatrics Fellowship Pro

Continue reading

You have read the opening of this viva. The complete unit — every section and its primary-source references — is part of the Paediatrics Fellowship fellowship library.

Sign in to continueSee pricing
References5ShowHide
  1. [1]Nguyen E, Gabel CK, Yu J, et al. Pediatric drug eruptions. Clin Dermatol, 2020.PMID 33341197
  2. [2]Wei BM, Fox LP, Kaffenberger BH, et al. Drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms. Part II diagnosis and management. J Am Acad Dermatol, 2024.PMID 37516356
  3. [3]Calle AM, Aguirre N, Ardila JC, et al. DRESS syndrome: A literature review and treatment algorithm. World Allergy Organiz J, 2023.PMID 37082745
  4. [4]Halevy S Acute generalized exanthematous pustulosis. Curr Opin Allergy Clin Immunol, 2009.PMID 19458527
  5. [5]Sharifzadeh S, Mohammadpour AH, Tavanaee A, et al. Antibacterial antibiotic-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a literature review. Eur J Clin Pharmacol, 2021.PMID 33025080
Paediatrics Fellowship Pro

$29/ monthor $279 / year

The complete Paediatrics Fellowship library, every exam format, one subscription.

  • Complete library for one chosen specialty
  • Timed MCQ mock exams and spaced review
  • Clinical cases & cross-table vivas
See pricingSign in
PreviousContact dermatitis — branching vivapaediatric-dermatologyNextEpidermolysis bullosa and inherited blistering disorders — vivapaediatric-dermatology